Alert archive / South Dakota / Winter Weather Advisories in 2012

Winter Weather Advisory 13, NWS Sioux Falls, SD

December 14, 2012Lincoln County, Lyon County, Minnesota; 7 counties in South Dakota

NWS Sioux Falls, SD issued this winter weather advisory at Dec 14, 2012, 3:42 AM CST for Lincoln County, Lyon County, Minnesota; 7 counties in South Dakota. It took effect at Dec 15, 2012, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2012, 3:42 AM CST (09:42 UTC)
In effect from
Dec 15, 2012, 12:00 AM CST
Expired
Dec 15, 2012, 6:00 PM CST
In force
18 hr
Issued by
NWS Sioux Falls, SD

Counties Lincoln County, MN, Lyon County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Brule County, SD, Jerauld County, SD, Kingsbury County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 99 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WWUS43 KFSD 140942
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
342 AM CST FRI DEC 14 2012

.LOW PRESSURE IS EXPECTED TO MOVE FROM THE FOUR CORNERS REGION
INTO THE PLAINS TODAY. PRECIPITATION WILL SPREAD INTO THE NORTHERN
PLAINS TONIGHT...INITIALLY STARTING AS RAIN...BUT AS COOLER AIR
WRAPS INTO THE SYSTEM...MIXING WITH FREEZING RAIN AND SLEET BEFORE
CHANGING OVER TO SNOW DURING THE DAYTIME HOURS ON SATURDAY. ICE
ACCUMULATIONS UP TO A TENTH OF AN INCH ARE LIKELY...WITH SNOW
ACCUMULATIONS MAINLY REMAINING LESS THAN ONE INCH. 

MNZ071-072-SDZ039-040-141745-
/O.NEW.KFSD.WW.Y.0013.121215T0900Z-121215T2100Z/
LINCOLN-LYON-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
342 AM CST FRI DEC 14 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN AND SNOW...WHICH IS IN EFFECT
FROM 3 AM TO 3 PM CST SATURDAY. 

* TIMING...PRECIPITATION IS EXPECTED TO DEVELOP EARLY SATURDAY
  MORNING AND CONTINUE INTO SATURDAY AFTERNOON. PRECIPITATION WILL
  LIKELY BEGIN AS RAIN AND GRADUALLY CHANGE OVER TO FREEZING RAIN
  AND SLEET BEFORE MIXING WITH AND CHANGING OVER TO SNOW.

* ACCUMULATIONS... FREEZING RAIN MAY TOTAL UP TO AROUND A TENTH OF
  AN INCH SATURDAY MORNING...BEFORE MIXING WITH AND CHANGING OVER
  TO SNOW. SNOWFALL ACCUMULATIONS ARE MAINLY EXPECTED TO BE LESS
  THAN ONE INCH. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
7 follow-up statements
120 
WWUS43 KFSD 142158
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
358 PM CST FRI DEC 14 2012

.LOW PRESSURE WILL MOVE FROM EASTERN COLORADO TO THE CENTRAL
PLAINS TONIGHT...AND NORTHEASTWARD TO THE NORTHERN MISSISSIPPI
VALLEY ON SATURDAY. PRECIPITATION...MOSTLY IN THE FORM OF RAIN
WILL SPREAD INTO THIS AREA TONIGHT. HOWEVER AS COOL AIR WRAPS INTO
THE SYSTEM...THERE IS A STRONG THREAT FOR A MIX OF FREEZING RAIN...
SLEET AND RAIN ALONG THE HIGHWAY 14 CORRIDOR LATE TONIGHT AND
SATURDAY. THE MOST SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED FROM
KINGSBURY COUNTY SOUTH DAKOTA TO LYON COUNTY MINNESOTA...WHERE
AMOUNTS OF JUST BELOW A TENTH OF AN INCH ARE LIKELY. THIS WILL
CAUSE VERY SLIPPERY DRIVING CONDITIONS ON UNTREATED ROAD SURFACES.

MNZ071-072-SDZ039-040-150600-
/O.CON.KFSD.WW.Y.0013.121215T0900Z-121215T2100Z/
LINCOLN-LYON-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
358 PM CST FRI DEC 14 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM
CST SATURDAY...

* TIMING...A WINTRY MIX OF PRECIPITATION IS EXPECTED TO DEVELOP
  OVERNIGHT AND LATE TONIGHT...LASTING THROUGH MIDDAY SATURDAY. 

* ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL JUST UNDER A
  TENTH OF AN INCH BEFORE CHANGING OVER TO A LIGHT RAIN AND SNOW
  MIX SATURDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
934 
WWUS43 KFSD 150349
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
949 PM CST FRI DEC 14 2012

.LOW PRESSURE WILL MOVE FROM EASTERN COLORADO TO THE CENTRAL
PLAINS TONIGHT...AND NORTHEASTWARD TO THE NORTHERN MISSISSIPPI
VALLEY ON SATURDAY. PRECIPITATION...MOSTLY IN THE FORM OF RAIN
WILL SPREAD INTO THIS AREA TONIGHT. HOWEVER AS COOL AIR WRAPS
INTO THE SYSTEM...THERE IS A STRONG THREAT FOR A PERIOD OF FREEZING
RAIN FROM THE CHAMBERLAIN TO HURON CORRIDOR AND EASTWARD ALONG
THE HIGHWAY 14 CORRIDOR LATE TONIGHT INTO SATURDAY. THE MOST
SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED FROM KINGSBURY COUNTY
SOUTH DAKOTA TO LYON COUNTY MINNESOTA... WHERE AMOUNTS OF JUST
BELOW A TENTH OF AN INCH ARE LIKELY. THIS WILL CAUSE VERY SLIPPERY
DRIVING CONDITIONS ON UNTREATED ROAD SURFACES.

SDZ038-052-053-057-058-151200-
/O.EXB.KFSD.WW.Y.0013.121215T0600Z-121215T1500Z/
BEADLE-JERAULD-SANBORN-BRULE-AURORA-
INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY
949 PM CST FRI DEC 14 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 9
AM CST SATURDAY.

* TIMING...FREEZING RAIN IS EXPECTED TO DEVELOP LATE TONIGHT...LASTING
  THROUGH MID MORNING ON SATURDAY.

* ACCUMULATIONS...FREEZING RAIN WILL LIKELY TOTAL UNDER A TENTH OF
  AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ071-072-SDZ039-040-151200-
/O.CON.KFSD.WW.Y.0013.121215T0900Z-121215T2100Z/
LINCOLN-LYON-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
949 PM CST FRI DEC 14 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM
CST SATURDAY...

* TIMING...FREEZING RAIN IS EXPECTED TO DEVELOP LATE TONIGHT...LASTING
  THROUGH MIDDAY ON SATURDAY.

* ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL JUST UNDER A
  TENTH OF AN INCH BEFORE CHANGING OVER TO LIGHT RAIN SATURDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
606 
WWUS43 KFSD 150955
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 AM CST SAT DEC 15 2012

.AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST ACROSS IOWA
AND MINNESOTA TODAY. POCKETS OF FREEZING RAIN ARE LIKELY TO CONTINUE
THROUGH THE MORNING ALONG THE HIGHWAY 14 CORRIDOR AND AREAS WEST OF
THE JAMES RIVER. BY LATE MORNING AND EARLY AFTERNOON THE
PRECIPITATION WILL BEGIN TO CHANGE OVER TO A PERIOD OF LIGHT SNOW
FROM WEST TO EAST.

MNZ071-072-SDZ039-040-151800-
/O.EXT.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/
LINCOLN-LYON-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
355 AM CST SAT DEC 15 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...POCKETS OF FREEZING RAIN ARE LIKELY THROUGH THE
  MORNING...BEFORE CHANGING TO LIGHT SNOW THIS AFTERNOON.

* ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL AROUND A TENTH OF
  AN INCH...WITH THE HIGHEST AMOUNTS NEAR THE MARSHALL AREA. SNOW
  TOTALS WILL GENERALLY BE AN INCH OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SDZ038-052-053-057-058-151800-
/O.EXT.KFSD.WW.Y.0013.000000T0000Z-121215T1800Z/
BEADLE-JERAULD-SANBORN-BRULE-AURORA-
INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY
355 AM CST SAT DEC 15 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* TIMING...POCKETS OF FREEZING RAIN ARE LIKELY TO CONTINUE THROUGH
  THE MORNING...WITH PRECIPITATION POSSIBLY ENDING AS A PERIOD OF
  LIGHT SNOW LATE THIS MORNING AND EARLY THIS AFTERNOON.

* ACCUMULATIONS...FREEZING RAIN WILL LIKELY TOTAL UNDER A TENTH OF AN
  INCH...WITH SNOWFALL LESS THAN ONE INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
525 
WWUS43 KFSD 151159
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
559 AM CST SAT DEC 15 2012

.AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST ACROSS
IOWA AND MINNESOTA TODAY. POCKETS OF FREEZING RAIN ARE LIKELY TO
CONTINUE THROUGH THE MORNING ALONG THE HIGHWAY 14 CORRIDOR AND
AREAS WEST OF THE JAMES RIVER. BY LATE MORNING AND EARLY
AFTERNOON THE PRECIPITATION WILL BEGIN TO CHANGE OVER TO A PERIOD
OF LIGHT SNOW FROM WEST TO EAST.

MNZ071-072-152000-
/O.UPG.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/
/O.NEW.KFSD.IS.W.0001.121215T1159Z-121216T0000Z/
LINCOLN-LYON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL
559 AM CST SAT DEC 15 2012

...ICE STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED AN ICE
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...FREEZING RAIN IS LIKELY TO CONTINUE THIS MORNING INTO
  EARLY THIS AFTERNOON. PRECIPITATION MAY BEGIN TO MIX WITH AND
  CHANGE OVER TO SNOW BY 3 PM.

* ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL AROUND A QUARTER
  OF AN INCH. SNOW TOTALS WILL GENERALLY BE AN INCH OR LESS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

&&

$$

SDZ039-040-152000-
/O.CON.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/
KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
559 AM CST SAT DEC 15 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...POCKETS OF FREEZING RAIN ARE LIKELY THROUGH THE 
  MORNING...BEFORE CHANGING TO LIGHT SNOW THIS AFTERNOON. 

* ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL AROUND A TENTH OF
  AN INCH. SNOW TOTALS WILL GENERALLY BE AN INCH OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SDZ038-052-053-057-058-151800-
/O.CON.KFSD.WW.Y.0013.000000T0000Z-121215T1800Z/
BEADLE-JERAULD-SANBORN-BRULE-AURORA-
INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY
559 AM CST SAT DEC 15 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* TIMING...POCKETS OF FREEZING RAIN ARE LIKELY TO CONTINUE 
  THROUGH THE MORNING...WITH PRECIPITATION POSSIBLY ENDING AS A 
  PERIOD OF LIGHT SNOW LATE THIS MORNING AND EARLY THIS 
  AFTERNOON. 

* ACCUMULATIONS...FREEZING RAIN WILL LIKELY TOTAL AROUND A TENTH OF
  AN INCH...WITH SNOWFALL LESS THAN ONE INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
177 
WWUS43 KFSD 151632
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1032 AM CST SAT DEC 15 2012

.AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST ACROSS
IOWA AND MINNESOTA TODAY. POCKETS OF FREEZING RAIN ARE LIKELY TO
CONTINUE THROUGH THE MORNING ALONG THE HIGHWAY 14 CORRIDOR AND
AREAS WEST OF THE JAMES RIVER. BY LATE MORNING AND EARLY
AFTERNOON THE PRECIPITATION WILL BEGIN TO CHANGE OVER TO A PERIOD
OF SNOW.

MNZ071-072-160000-
/O.CAN.KFSD.IS.W.0001.000000T0000Z-121216T0000Z/
/O.EXA.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/
LINCOLN-LYON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL
1032 AM CST SAT DEC 15 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...ICE STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 6 PM CST THIS EVENING. THE ICE STORM WARNING HAS BEEN
CANCELLED.

* TIMING...AREAS OF FREEZING RAIN ARE LIKELY THROUGH THE
  MORNING...CHANGING TO SNOW BY THIS AFTERNOON.

* ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL LESS THAN A TENTH
  OF AN INCH. SNOW TOTALS WILL GENERALLY BE ONE TO TWO INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SDZ039-040-160000-
/O.CON.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/
KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
1032 AM CST SAT DEC 15 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...POCKETS OF FREEZING RAIN ARE LIKELY THROUGH THE 
  MORNING...BEFORE CHANGING TO LIGHT SNOW BY THIS AFTERNOON. 

* ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL LESS THAN A 
  TENTH OF AN INCH. SNOW TOTALS WILL GENERALLY BE AN INCH OR 
  LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SDZ038-052-053-057-058-151800-
/O.CON.KFSD.WW.Y.0013.000000T0000Z-121215T1800Z/
BEADLE-JERAULD-SANBORN-BRULE-AURORA-
INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY
1032 AM CST SAT DEC 15 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* TIMING...POCKETS OF FREEZING RAIN ARE LIKELY TO CONTINUE 
  THROUGH THE MORNING...WITH PRECIPITATION POSSIBLY ENDING AS A 
  PERIOD OF LIGHT SNOW LATE THIS MORNING AND EARLY THIS 
  AFTERNOON. 

* ACCUMULATIONS...FREEZING RAIN WILL LIKELY TOTAL LESS THAN A
  TENTH OF AN INCH...WITH SNOWFALL LESS THAN ONE INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
037 
WWUS43 KFSD 151821
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1221 PM CST SAT DEC 15 2012

.AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST ACROSS
IOWA AND MINNESOTA TODAY. SNOW OR FREEZING RAIN IS LIKELY ALONG
HIGHWAY 14 FROM BROOKINGS COUNTY EASTWARD THIS AFTERNOON...WITH
SOME LIGHT RAIN CHANGING TO SNOW BY LATE AFTERNOON SOUTH OF
THERE. THERE COULD BE LIGHT FREEZING DRIZZLE OR FLURRIES IN THE
WESTERN AREAS THROUGH MID AFTERNOON.

SDZ038-052-053-057-058-151930-
/O.EXP.KFSD.WW.Y.0013.000000T0000Z-121215T1800Z/
BEADLE-JERAULD-SANBORN-BRULE-AURORA-
INCLUDING THE CITIES OF...HURON...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY
1221 PM CST SAT DEC 15 2012

...WINTER WEATHER ADVISORY HAS EXPIRED...

LIGHT FREEZING DRIZZLE OR FLURRIES WILL CONTINUE THROUGH MID
AFTERNOON...BUT THE HEAVIER ACCUMULATING PRECIPITATION HAS PULLED
EAST OF THE AREA.

$$

MNZ071-072-SDZ039-040-160000-
/O.CON.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/
LINCOLN-LYON-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
1221 PM CST SAT DEC 15 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...AREAS OF SNOW OR FREEZING RAIN WILL CONTINUE THROUGH THIS
  AFTERNOON.

* ACCUMULATIONS... FREEZING RAIN WILL LIKELY TOTAL LESS THAN A
  TENTH OF AN INCH. ADDITIONAL SNOW TOTALS WILL GENERALLY BE AN
  INCH OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
674 
WWUS43 KFSD 160003
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
603 PM CST SAT DEC 15 2012

MNZ071-072-SDZ039-040-160115-
/O.EXP.KFSD.WW.Y.0013.000000T0000Z-121216T0000Z/
LINCOLN-LYON-KINGSBURY-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS
603 PM CST SAT DEC 15 2012

...WINTER WEATHER ADVISORY HAS EXPIRED...

SCATTERED FLURRIES WILL OCCUR THIS EVENING...BUT ACCUMULATING
PRECIPITATION IS COMING TO AN END.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter weather advisory went out at Dec 13, 10:30 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Dec 13, 10:30 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1030 PM CST THU DEC 13 2012

.DISCUSSION.../ISSUED AT 930 PM CST/
MAIN ISSUE TONIGHT IS FOG FORMATION IN OUR NORTHERN ZONES WHERE THE
SNOW COVER IS. AREAS OF DENSE FOG HAS DEVELOPED THIS EVENING IN EAST
CENTRAL SD...SO FAR CONFINED TO AREAS FROM BROOKINGS AND MADISON...
TO JUST EAST OF HURON. AT THIS TIME...AM HESITANT TO ISSUE A DENSE
FOG ADVISORY DUE TO THE FACT THAT LOW LEVEL WINDS WILL BECOME
SOUTHEAST IN THOSE AREAS OVERNIGHT. THEREFORE THE WORST OF THE FOG
MAY ADVECT OUT OF OUR AREA. IT IS A TRICKY CALL...AS SOMETIMES FOG
DOES NOT CONFORM TO LOGICAL THINKING. DID ISSUE A SPECIAL WEATHER
STATEMENT HIGHLIGHTING THE DENSE FOG...AND WILL PROBABLY HAVE TO
REISSUE IT AROUND 10 PM FOR A FEW MORE HOURS. ELSEWHERE...THE DENSE
CIRRUS CONTINUES TO EDGE TO THE NORTHEAST. THEREFORE THINNED THE
CLOUDS IN OUR SOUTHERN ZONES AND THUS LOWERED SOME LOWS A CATEGORY
OR SO. NORTHWEST IOWA WILL BE THE TRICKIEST LOCATION CONCERNING
LOWS...AS WINDS FROM THE EAST OR EAST/SOUTHEAST ARE SOMETIMES A
CHILLY WIND FOR THAT AREA. SO AM CONCERNED THAT LOWS COULD BE A
LITTLE COOLER THEN FORECAST IN THOSE AREAS...AT LEAST IN LOW LYING
LOCATIONS.

&&

.AVIATION.../FOR THE 06Z TAF ISSUANCE/
DENSE FOG AND LOW CEILINGS CONTINUE TO PERSIST THROUGH THE
KHON/KMDS/KBKX CORRIDOR LATE THIS EVENING. MODELS WOULD SUGGEST THAT
SOUTHEASTERLY WINDS WILL PICK UP A BIT LATER IN THE NIGHT...PUSHING
THE THICKER FOG AND LOWEST CLOUDS OUT OF THAT AREA...THOUGH
CONFIDENCE IS LOW. FARTHER TO THE SOUTH...ALONG THE INTERSTATE 90
CORRIDOR INTO PORTIONS OF NORTHWEST IOWA...HIGH END MVFR
VISIBILITIES ARE BEING SEEN...AND THESE COULD PERSIST THROUGH THE
NIGHT TIME HOURS. DO EXPECT CONDITIONS TO IMPROVE BY MID MORNING ON
FRIDAY...WITH VFR CONDITIONS THROUGH THE DAY. ANTICIPATING RAIN TO
DEVELOP THROUGH THE SOUTHERN MISSOURI RIVER CORRIDOR BY LATE EVENING
ON FRIDAY.

&&

.PREV DISCUSSION.../ISSUED AT 408 PM CST/
MAIN FORECAST ISSUE FOR TONIGHT WILL BE THE LOW TEMPERATURES. EVEN
THOUGH COLD FRONT HAS PASSED THROUGH CWA AND COLD AIR ADVECTION HAS
BEEN IN CONTROL THIS AFTERNOON...CIRRUS SPREADING NORTHEAST OUT OF
NEBRASKA WILL LIKELY KEEP TEMPERATURES FROM BEING AS COLD A
PREVIOUSLY EXPECTED. SO WILL BUMP UP TEMPERATURES TONIGHT...WITH
WARMEST TEMPERATURES OVER SNOW FREE AREAS ALONG THE MISSOURI RIVER.
TEMPERATURES LIKELY NOT TO DROP BELOW 20 THERE...AND MAY HAVE A HARD
TIME GETTING MUCH LOWER THAN 25 IF CIRRUS REMAINS THICK. FURTHER
NORTH OVER SNOW COVERED AREAS...LOWS PROBABLY WILL OCCUR THIS
EVENING AND THEN HOLD STEADY OR RISE AS LOW LEVEL FLOW BECOMES
SOUTHEAST DURING THE NIGHT. WITH THE CIRRUS SPREADING
NORTHEAST...FOG PROBABLY WILL NOT OCCUR ACROSS THE NORTHEAST
CWA...SO HAVE REMOVED FROM GRIDS.

ON FRIDAY... WARMER AIR WILL RETURN WITH INCREASING SOUTHEAST LOW
LEVEL FLOW. GUIDANCE APPEARS TO BE TOO WARM OVER SNOW COVERED AREAS
SO WILL KEEP HIGHS THERE AT BEST IN THE LOWER 30S...WHILE AREAS
ALONG THE MISSOURI RIVER RISE INTO THE LOWER TO MID 40S. THICKER
CLOUDS WILL INCREASE FROM THE SOUTH DURING THE AFTERNOON...WHICH
WILL ALSO HAMPER THE WARMUP.

UNUSUALLY DEEP TROUGH OFF THE NORTHERN BAJA THIS AFTERNOON WILL
HAVE WORKED ONSHORE THROUGH SHORT TERM...AND BY FRIDAY EVENING BE
READY TO EMERGE IN THE CENTRAL TO SOUTHERN HIGH PLAINS. INCREASE IN
CLOUDS AND THE EAST TO SOUTHEAST FLOW AHEAD OF SYSTEM WILL KEEP
TEMPERATURES IN CHECK..AND MANY LOCATIONS COULD HAVE THEIR
LOWS...ESPECIALLY IN THE EAST...OCCUR DURING THE EVENING. TEMPS
ALOFT ARE ALREADY QUITE MILD IN THE +4 TO +6C RANGE...WITH STRONG
LOW LEVEL JET IN PLACE. MOISTURE SURGE IN SOUTHEAST NEBRASKA WORKS
NORTHWARD DURING THE EVENING...AND ISENTROPIC LIFT ALONG WITH
APPROACH OF STRONG DIV Q AHEAD OF NEGATIVE TILT SYSTEM EXPECTED TO
INITIATE BAND OF ELEVATED SHOWERS WHICH WILL BECOME MORE WIDESPREAD
GOING THROUGH THE NIGHT. ON NORTHERN FRINGE OF PRECIP...COULD HAVE
SOME SURFACE TEMPERATURES CLOSE TO FREEZING FOR A FREEZING RAIN
THREAT. SURFACE SNOWFIELD WILL BE ABOUT ALL THAT WILL HELP KEEP
TEMPERATURES LOWER...AS REAL LACK OF STRONG SURFACE RIDGE TO
NORTHEAST TO REINFORCE THE LOW LEVEL COLD AIR...WHICH WILL
ESSENTIALLY GIVE IN TO ADVECTIONS. ONLY FREEZING RAIN THREAT WILL
THEN BE FARTHER NORTH AND NORTHWEST...PERHAPS EVOLVING WEST OF
DEVELOPING INVERTED TROUGH BY LATER NIGHT. LOOKS FAR TOO WARM FOR
MOST TO EXPECT ANY OTHER THAN LIQUID PRECIPITATION DURING A BULK OF
THE NIGHT.

AS OVERNIGHT AND SATURDAY MORNING PROGRESS...THERE REMAINS A FAIR
AMOUNT OF SPREAD WITHIN THE OPERATIONAL AND ENSEMBLE SOLUTIONS IN
TERMS OF TRACK AND THERMAL STRUCTURE TO SYSTEM...BUT HAS BEEN
TIGHTENING SOME OVER THE PAST 24 HOURS TOWARD EARLIER EXPECTATIONS.
SREF MEMBERS GIVE BASICALLY NO CHANCE OF ANYTHING BUT LIQUID THROUGH
18Z SOUTHEAST OF A MARSHALL TO SIOUX FALLS TO YANKTON LINE.
HOWEVER...ECMWF/NAM SUGGESTING THAT THE DYNAMICAL COOLING COULD BE
ENOUGH TO FORCE A QUICKER CHANGE TO SNOW. MORE LIKELY THAT ALL AREAS
AHEAD OF INVERTED TROUGH WILL REMAIN WARM ENOUGH AT LOW LEVELS TO
AVOID THAT COMPLICATION...BUT FARTHER WESTWARD...WILL SEE START TO
CHANGE DEVELOP BY EARLY SATURDAY WHICH SHOULD PROGRESS EASTWARD.
WRAP AROUND DEFORMATION BAND A COMMON FEATURE IN SOLUTIONS...WHICH
WOULD BE SUGGESTED TO LINGER AROUND THE I29 CORRIDOR OR JUST EAST
THROUGH THE AFTERNOON AS IT WEAKENS AWAY WITH LOSS OF DIV Q.
OVERALL...WITH FRONTAL FEATURES FAIRLY WEAK THROUGHOUT THE EVENT...
WITH LARGER SCALE WAVE FEATURES DRIVING PRECIPITATION DISTRIBUTIONS.
HOWEVER...MAY BE SOME LOWER LEVEL FOCUS FOR SNOWFALL WITH AREAS JUST
WEST OF INVERTED TROUGH BY AFTERNOON. FOR NOW...DID NOT ISSUE ANY
HIGHLIGHT WITH EVENT...AS EXPECTATIONS ARE THAT WINTRY PRECIPITATION
MUCH MORE LIKELY TO BE IN OR AT SUB ADVISORY LEVELS...THAN WOULD
LIKELY REACH ANY WINTER STORM CRITERION.  ICE ACCUMULATIONS NORTH
AND WEST SHOULD BE GENERALLY LESS THAN A TENTH OF AN INCH...AND
PERHAPS AROUND 3 INCHES SNOWFALL TOWARD MID REACHES OF HIGHWAY 14
CORRIDOR.

WHILE VERY UNLIKELY...IT WOULD NOT BE OUT OF THE QUESTION FOR A
RUMBLE OF THUNDER LATER FRIDAY NIGHT OR EARLY SATURDAY MORNING
ACROSS NORTHWEST IOWA.

A LITTLE BREEZY BEHIND SYSTEM ON SATURDAY AFTERNOON AND EVENING...
WITH A SLOW DECREASE IN CLOUDS FROM WEST TO EAST AS MID LEVEL LOW
PULLS OUT.  REMOVED MEASURABLE PRECIPITATION MENTION FROM FORECAST
FOR SATURDAY NIGHT...WITH SHEARING OF DEFORMATION. VARIOUS WEAK
TRAILING AREAS OF DIV Q SHOULD KEEP SOME MID TO HIGH CLOUDS AROUND
THROUGH SUNDAY...AS LOW LEVEL PUSH OF COOLER AIR TRIMS BACK TEMPS.
/CHAPMAN

CONTINUES TO LOOK RATHER BENIGN AT THIS TIME IN THE LONGER RANGE...
SUNDAY NIGHT THROUGH THURSDAY. WEAK TROUGH MOVES THROUGH MONDAY AND
WILL KEEP FAIR AMOUNT OF CLOUD COVER AROUND. THIS SHOULD HELP HOLD
OVERNIGHT READINGS UP IN THE TEENS TO LOWER 20S SUNDAY NIGHT AND
MONDAY NIGHT...WITH HIGHS MONDAY ONLY REBOUNDING INTO THE MID 20S
NORTH TO LOWER 30S IN THE MISSOURI RIVER VALLEY. WEAK RIDGING WITH
LOW LEVEL WARM ADVECTION TUESDAY. QUESTION WILL BE HOW MUCH OF THE
WARMING FROM ALOFT WILL BE REALIZED AT THE SURFACE...SO WILL NOT GET
TOO CRAZY WITH WARMING JUST YET. HOWEVER...POTENTIAL WITH LITTLE
SNOW COVER OVER SOUTHERN HALF OF THE CWA TO SEE HIGHS INTO THE 40S.
WILL REMAIN QUITE MILD INTO TUESDAY NIGHT WITH LOWS IN THE 20S...
THEN COOL FRONT/TRAILING UPPER TROUGH MOVE THROUGH WEDNESDAY INTO
WEDNESDAY NIGHT...BRINGING A SMALL CHANCE OF LIGHT PRECIPITATION TO
THE REGION. WILL INTRODUCE SLIGHT CHANCE POPS IN THE NORTHWEST PART
OF THE AREA WEDNESDAY WHEN MODELS SHOW FAIR AGREEMENT REGARDING MID
LEVEL FRONTOGENESIS ACROSS THAT AREA. A BIT MORE UNCERTAINTY WITH
TIMING AS THE SYSTEM SHIFTS EAST WEDNESDAY NIGHT SO WILL KEEP THAT
PERIOD DRY FOR NOW...THOUGH COULD SEE A LITTLE LIGHT SNOW SPREAD
FARTHER EAST WEDNESDAY NIGHT. WEDNESDAY COULD STILL BE SOMEWHAT MILD
AHEAD OF THE WAVE...DEPENDING ON TIMING OF THE SURFACE BOUNDARY. DRY
AND COOLER...THOUGH STILL NEAR NORMAL TO END THIS FORECAST PERIOD ON
THURSDAY AS THE WAVE EXITS OFF TO THE EAST. COLDER PUSH APPEARS TO
BE ON THE HORIZON THOUGH...WITH MODELS CURRENTLY SHOWING POTENTIAL
FOR HIGHS IN THE SINGLE DIGITS/TEENS BY FRIDAY/SATURDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Dec 13, 10:45 PM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1045 PM CST THU DEC 13 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1045 PM CST THU DEC 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT

WIND AND FOG...
AREAS OF DENSE FOG WILL BE FOUND ACROSS EAST CENTRAL SOUTH DAKOTA
OVERNIGHT THURSDAY. BE PREPARED FOR SOME VISIBILITIES DROPPING TO
LESS THAN A QUARTER MILE. AFTER MIDNIGHT THURSDAY NIGHT...THE
WINDS WILL BECOME SOUTHEASTERLY WHICH SHOULD GRADUALLY PUSH THE
WORST OF THE FOG OUT OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM SYSTEM MAY PRODUCE A WINTRY MIX OF PRECIPITATION FROM
FRIDAY NIGHT INTO SATURDAY ACROSS THE AREA. SOME LIGHT FREEZING
RAIN IS POSSIBLE MAINLY ALONG AND NORTHWEST OF A LINE FROM
MARSHALL MINNESOTA...TO DELL RAPIDS TO TYNDALL SOUTH DAKOTA. ICE
ACCUMULATION IS EXPECTED TO BE LESS THAN A TENTH OF AN INCH.
RAIN...FREEZING RAIN AND SLEET WILL TRANSITION TO LIGHT SNOWFALL
FROM WEST TO EAST ON SATURDAY. MOST LOCATIONS CAN EXPECT LESS
THAN TWO INCHES OF SNOW ON SATURDAY...HOWEVER EAST CENTRAL SOUTH
DAKOTA AROUND BROOKINGS MAY RECEIVE 2 TO 3 INCHES. CHANGES IN THE
TRACK OF THIS SYSTEM WILL IMPACT PRECIPITATION TYPE AND
AMOUNT...SO KEEP UP ON THE LATEST ON THIS DEVELOPING SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Dec 13, 10:21 PM CST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1021 PM CST THU DEC 13 2012

SDZ038>040-053>056-140730-
BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON...
FLANDREAU
1021 PM CST THU DEC 13 2012

...SPECIAL WEATHER STATEMENT...

AREAS OF DENSE FOG IS PREVALENT IN EAST CENTRAL SOUTH DAKOTA...
WITH VISIBILITIES REDUCED TO A QUARTER MILE OR LESS AT TIMES.
AREAS OF DENSE FOG WILL LIKELY BE A CONCERN IN THESE AREAS
THROUGH THE OVERNIGHT HOURS. HOWEVER AS THE WINDS CONTINUE TO
SHIFT TO THE SOUTHEAST...IT IS EXPECTED THAT THE WORST OF THE FOG
WILL GRADUALLY MOVE OUT OF THIS AREA BETWEEN MIDNIGHT AND 3 AM. IN
THE MEANTIME...HIGHWAY 14 AND INTERSTATE 29 FROM NORTH OF SIOUX
FALLS TO BROOKINGS WILL BE IMPACTED WITH POOR VISIBILITIES. THE
SITUATION WILL CONTINUE TO BE MONITORED.

Nearby

Winter Weather Advisories in South Dakota, 2012Winter Weather Advisories in Minnesota, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.